Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Swelling around the distal phalanx with discoloration, stiffness and pain after dropping of heavy objects on finger. How can I relieve it?

A 100lb plate dropped on my finger tips today. It hurt immeadiately, but the pain subsided after about 10 minutes. However, two of my fingers are very swollen around the distal phalanx, and underneath they have turned black and blue. They are hard to the touch, and pretty stiff, but there is movement. There is also nothing wrong with my fingernails, it s the finger tip underneath. Please help!
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Orthopaedic Surgeon, Joint Replacement 's  Response
I want to suggest you to get x ray of the hand to check if there is any fracture of phalanx. If yes then it will require splinting. Even if there is no fracture then also there is no harm in splint age. Take Brufen tablet twice daily, ice application and Diclofenac ointment. Avoid keeping your hand in hanging position.
Answered: Wed, 9 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor